It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have done a TON of research on birth control pills. My GYN once told me that any birth control pill will help acne but that just is not true. I had been on Ortho-Cyclen for almost all of high school and early college...I only had some minor (but on occasion big and hurting) breakouts while on the pill. Sometimes my face would look immaculate and sometimes, during that time of the month, I would get a cyst. Then I went off the Ortho because I wanted to lose weight. Well, I lost 10 pounds and 9 months after going off the BCP my face slowly worsened. Remember, it takes 6 mo. to a year for the hormones to flush out of your body. So, my face got horrible and I went back on Ortho. It did get better, I had a few here and there but nothing I couldn't cover up and tolerate. I gained a ton of weight again and a short 7 months later I went back off the pill to lose the weight. Well, my face is a horrible mess...especially around my chin. I am using Retin-A but I know this crap is hormonal and I need to go back on the pill to balance myself out.

SO, from my research I have concluded Yasmin is the way to go. It is the ONLY BCP available in the U.S. that has an anti-androgen progestin in it. Every other BCP out there has some level of androgenicity in it and this is precisely what CAUSES the acne. I would suggest Yasmin to anyone who thinks their acne is hormonal. Ortho-Tri is a low androgen pill but it still has androgenicity and this is not good. If I were you, I would read up on the info about Yasmin. Hopefully I will be starting it this Sunday.
I was on ortho tri-cyclen for a few years (I'm 24), and still have my share of acne. I think I remember it helping a bit at first, but over the last few months, it's been getting even worse, particularly before my period (along with wicked mood-swings, etc). I have lost some weight, and cut back my calorie intake a lot, so I'm thinking that might have aggravated things somehow.

I talked to my Gyn about it and she started me on Yasmin, which I initially read about on this board. I just started on Saturday, so too soon for results.

From what I've read, Yasmin is not as associated with weight gain as other pills. The difference is supposed to be that the progestin used in Yasmin helps regulate your electrolytes and therefore decrease bloating, weight gain, etc. I found some really interesting info. about hormone levels and the difference between Yasmin and Ortho Tri-cyclen. I'll try to track it down again...

Also I was using a 0.01% tretinoin/4% erythromycin gel over the past month, called 'stievamycin' (Tretinoin is what's in Retin-A) as a topical at nighttime.. and my doctor just increased me to 0.05% retin-A.

I've been doing some other basic stuff.. drinking lots of water, taking vitamins, and also I've found a great makeup system to cover things really well in the meantime that lets me go into the office without feeling totally paranoid about my acne. When I have some time I'll share my process of trial & error with makeup!

Sorry if this is choppy.. I'm dead tired but wanted to respond I'll come back and give you an update if you like!

p.s. yes this is my first post
I believe that the mild diuretic effect of Yasmin is definitely true!
Even though I just started it on Saturday, the first day of my period, I already feel like I have lost the few pounds I always seem to gain the week before (despite eating a bunch of chips on Sunday, haha).
Normally, it takes me until the end of the week to feel normal again. I have been going to the bathroom a bit more often, but not ever more than once every few hours. I'm pretty sure this is the Yasmin, as I've never gone through this before during my period.. and I've lost the 2 pounds I gained last week.

I remember being on Ortho-Cept in high school, I think it worked well for me until I decided to go on Depo-Provera for about 9 months (that's a whole other thread in the making).
I remember being on a single-strength BCP called Synphasic (sp?) also and it messed with my moods and then tracked it back to my BCP change right down to the month. Hmm maybe that is when my acne started getting bad? Now you all have me wondering!! Ok.. I'm digressing...

I think I went on Ortho tri-cyclen around my 2nd year of college (1998) but still ended up needing a course of tetracycline (which i would highly recommend before going to accutane or anything like that) which cleared it up considerably.
Now as for the past year.. I have no idea what brought back the acne. Likely, I've been in a really stressful job for the past 2 years, along with a change in climate.
It seems stress has free will over my hormones regardless of my taking the pill, making me break out, and delaying my period until one or two days before (sometimes zero) I am starting my next month's package.

and yes - any BCP could possibly help with acne, my Dr. just said ortho-tri-cyclen is just the only one really marketed that way. I think I agree with the 3 strength/1 strength idea. B-)





All times are GMT -7. The time now is 11:47 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!